Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 43, NWS Green Bay, WI

June 25, 2002Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 2002, 9:25 PM CDT for Oneida County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2002, 9:25 PM CDT (02:25 UTC)
Expired
Jun 25, 2002, 10:30 PM CDT
In force
65 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Oneida County, WI

The radar

The Green Bay radar (KGRB), 191 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 260225
SVRGRB
WIC085-260330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CDT TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN WISCONSIN

* UNTIL 1030 PM CDT

* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM
  WAS LOCATED 11 MILES WEST OF WILLOW RESERVOIR. THAT PLACES IT 25
  MILES SOUTHEAST OF PARK FALLS. IT WAS MOVING EAST AT 20 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  WILLOW RESERVOIR BY 945 PM CDT.
  GOODNOW BY 1015 PM CDT.
  MC NAUGHTON BY 1020 PM CDT.
  LAKE TOMAHAWK BY 1020 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

LAT...LON 4574 9019 4557 9014 4557 8933 4591 8940

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:00 PM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 25, 4:00 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT TUE JUN 25 2002

THREAT OF SVR TSTMS/HEAVY RAINFALL TONIGHT IS THE MAIN CONCERN.

NMRS SMALL CLUSTERS OF TSTMS WERE DEVELOPING OVER THE WSTRN GREAT LKS
RGN...MAINLY NEAR OLD OUTFLOW AND LK-BREEZE BOUNDARIES. OTHERS WERE
DEVELOPING OVER EASTERN ND/N MN...IN ASSOCIATION WITH A POTENT VORT
AND THE RRQ OF 70-80KT UPPER JET. A VERY UNSTABLE AIR MASS WAS IN
PLACE...ESP OVER MN/WSTRN WI...WHERE MSAS LIS WERE IN THE -8 TO -12
RANGE.

SINCE RELATIVELY WEAK OUTFLOW BOUNDARIES HAVE BEEN ABLE TO GENERATE SOME
CONVECTION THIS AFT...ITS SAFE TO ASSUME THAT THE CAP IS WEAK. THUS...
WOULD EXPECT CONVECTION TO INCREASE RAPIDLY DURING THE LT AFT/EARLY
EVG AS THE UPPER DYNAMICS ARRIVE. GIVEN THE DEGREE OF INSTAB AND AN
EXPECTED INCREASE IN THE UPPER-LEVEL WIND FIELDS...WOULD EXPECT SEVERAL
STORMS TO BECOME SVR. CANNOT RULE OUT THE THREAT CONTINUING INTO THE
OVERNIGHT HOURS. HEAVY RAINFALL IS ALSO A CONCERN...GIVEN PRECIP WATER
VALUES 175-200% OF NORMAL...RELATIVELY SLOW MOVMT OF THE CELLS AND STG
DYNAMIC SUPPORT.

WILL MAINTAIN THE THREAT OF STORMS FOR TOMORROW...ESP FOR THE SE 1/2 OF
THE FA...WHERE THE FRONT WILL BE SLOW TO MOVE THROUGH AND CAPES WILL
INCREASE INTO THE 1000-2000 J/KG RANGE. CONVECTION SHOULD CLEAR THE FA
BY LATE AFTERNOON...SO WILL DROP THE WEDS EVG MENTION IN THE ZONES.

DRY AND WARM WX EXPECTED FOR THE REMAINDER OF THE WEEK AS RIDGING
SFC/ALOFT BUILDS IN. THERE MAY BE ENOUGH MOISTURE RETURN EARLY NEXT
WEEK TO ALLOW SCT TSTMS TO DEVELOP...BUT CONFIDENCE IS LOW. EXTENDED
PROGS SHOW HIGH HGTS AND WARM MID-LEVEL TEMPS PERSISTING...SUGGESTING
THAT A STG CAP MAY BE IN PLACE. WENT ABOVE EXTENDED GUIDANCE TEMPS.

.GRB...NONE.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 25, 8:05 PM CDT, 1 hour 20 minutes before
WIZ005-010-018-260230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT TUE JUN 25 2002

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF NORTH-CENTRAL AND
NORTHWEST WISCONSIN UNTIL MIDNIGHT...

SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHWEST WISCONSIN THIS
EVENING.  THE STORMS HAVE PRODUCED LARGE HAIL AND DAMAGING WINDS.  THESE
THUNDERSTORMS WILL AFFECT FAR NORTH-CENTRAL WISCONSIN BEGINNING ABOUT 9
P.M.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR VILAS...ONEIDA AND
LINCOLN COUNTIES UNTIL MIDNIGHT.  A SEVERE THUNDERSTORM WATCH MEANS
STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN AND CLOSE TO
THE WATCH AREA.  EVERYONE IN NORTH-CENTRAL AND NORTHEAST WISCONSIN
SHOULD STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:48 PM CDTSevere Thunderstorm WarningGRBOneida42 min
Jun 25, 10:02 PM CDTSevere Thunderstorm WarningGRBLincoln58 min
Jun 25, 10:19 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood56 min
Jun 25, 10:43 PM CDTTornado WarningGRBMarathon32 min
Jun 25, 10:50 PM CDTFlash Flood WarningGRBMarathon, Wood85 min
Jun 25, 11:19 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood56 min
Jun 26, 12:40 AM CDTSpecial Marine WarningGRB110 min
Jun 26, 12:40 AM CDTSpecial Marine WarningGRB110 min
Jun 26, 12:40 AM CDTSpecial Marine WarningGRB110 min
Jun 26, 12:40 AM CDTSpecial Marine WarningGRB110 min
Jun 26, 3:35 PM CDTSpecial Marine WarningGRB70 min
Jun 26, 4:48 PM CDTSpecial Marine WarningGRB72 min
Jun 26, 4:48 PM CDTSpecial Marine WarningGRB72 min
Jun 26, 5:50 PM CDTSpecial Marine WarningGRB85 min
Jun 26, 5:50 PM CDTSpecial Marine WarningGRB85 min
Jun 26, 5:50 PM CDTSpecial Marine WarningGRB85 min
Jun 26, 6:38 PM CDTSevere Thunderstorm WarningGRBManitowoc37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.